Medicine Overview of Zefan Tablet MR
Zefan 250 mg/50 mg/500 mg Tablet MR is used for pain due to muscle spasm.
Side Effects of Zefan are Nausea, Vomiting, Heartburn, Stomach pain, Diarrhoea, Loss of appetite, Dryness in mouth, Weakness, Sleepiness.
Take this medicine in the dose and duration as advised by your doctor. Swallow it as a whole. Do not chew, crush or break it. Zefan 250 mg/50 mg/500 mg Tablet MR is to be taken with food.
This will help to avoid acidity and heartburn.
Zefan 250 mg/50 mg/500 mg Tablet MR is a combination of a muscle relaxant (Chlorzoxazone) and two pain relieving medicines (Diclofenac and Paracetamol / Acetaminophen). The muscle relaxant works on the centres in the brain and spinal cord to relieve muscle stiffness or spasm, thereby improving movement of muscles. The pain relieving medicines work by blocking the release of certain chemical messengers in the brain that cause pain and inflammation (redness and swelling).
In Depth Information on Zefan Tablet MR
- You have been prescribed Zefan 250 mg/50 mg/500 mg Tablet MR to relieve pain due to muscle spasm.
- It is usually used along with rest and physical therapy.
- Avoid consuming alcohol when taking Zefan 250 mg/50 mg/500 mg Tablet MR as it may cause excessive drowsiness and increase the risk of liver damage.
- Older adults may have increased drowsiness, confusion, and higher risk of falling while taking Zefan 250 mg/50 mg/500 mg Tablet MR.
- Do not take it with any other medicine containing acetaminophen (drugs for pain/fever or cough-and-cold) without asking your doctor first.
Zefan Tablet MR related warnings
Taking Chlorzoxazone+Diclofenac+Paracetamol / Acetaminophen with alcohol can cause liver damage.
WEIGH RISKS VS BENEFITS
Zefan 250 mg/50 mg/500 mg Tablet MR is unsafe to use during pregnancy.
There is positive evidence of human fetal risk, but the benefits from use in pregnant women may be acceptable despite the risk, for example in life-threatening situations. Please consult your doctor.
No information is available on the use of Zefan 250 mg/50 mg/500 mg Tablet MR during lactation. Please consult your doctor.
Zefan 250 mg/50 mg/500 mg Tablet MR may cause side effects which could affect your ability to drive.
Zefan 250 mg/50 mg/500 mg Tablet MR should be used with caution in patients with kidney disease. Dose adjustment of Zefan 250 mg/50 mg/500 mg Tablet MR may be needed. Please consult your doctor.
Zefan 250 mg/50 mg/500 mg Tablet MR should be used with caution in patients with liver disease. Dose adjustment of Zefan 250 mg/50 mg/500 mg Tablet MR may be needed. Please consult your doctor.
However, the use of Zefan 250 mg/50 mg/500 mg Tablet MR is not recommended in patients with severe liver disease and active liver disease.
Frequently asked questions about Zefan Tablet MR
Zefan is a combination of three medicines: Diclofenac, Paracetamol, and Chlorzoxazone. This medication helps in relieving muscle pain. Chlorzoxazone is a muscle relaxant and it relaxes muscles by acting on the central nervous system. Diclofenac and Paracetamol work by lowering the chemical substance (prostaglandins) in the body that causes pain and inflammation.
Q. Is it safe to use Zefan?
Zefan is safe to use in most of the patients; However, in some patients, it may cause common side effects like nausea, vomiting, heartburn, stomach pain, diarrhea, loss of appetite, dryness in the mouth, weakness, sleepiness and other uncommon or rare side effect. Inform your doctor as soon as possible if you experience any persistent problem due to the medication.
Q. Can I stop taking Zefan when my pain is relieved?
Zefan should be continued if advised for a specific time duration by your doctor. However, it can be discontinued if you are using it for short-term pain relief.
Q. Can the use of Zefan cause nausea and vomiting?
Yes, the use of Zefan can cause nausea and vomiting. In case, you experience nausea while taking this medicine, take it with milk, food or with antacids. Avoid taking fatty or fried foods. If you start to experience vomiting, drink plenty of water or other fluids. Try small frequent sips of the liquid. Talk to your doctor if you have persistent vomiting and signs of dehydration like dark colored and strong-smelling urine and a low frequency of urination. Do not take any other medicines without speaking to a doctor.
Q. Can the use of Zefan cause dizziness?
Yes, the use of Zefan can cause dizziness (feeling faint, weak, unsteady or lightheaded) in some patients. If you feel dizzy or lightheaded, stop what you are doing and sit or lie down for some time or until you feel better and do not drive or use any machines.
Q. Can the use of Zefan cause damage to kidneys?
Yes, the long-term use of Zefan can cause damage to the kidneys. Normal kidneys produce a chemical called prostaglandins that protect the kidneys from damage. Use of pain-killers lower the levels of prostaglandins in the body leading to kidney damage on long-term use. Use of painkillers is not recommended in patients with underlying kidney disease.
Q. Can I take a higher dose of this medicine than recommended?
No, taking a higher than the recommended dose of Zefan can lead to increased chances of side effects. If you are experiencing increased severity of pain or the pain is not relieved by the recommended doses, please consult your doctor for re-evaluation.
Yes, Zefan does expire. Please check the expiry date written on the pack of this medicine. Do not use Zefan after the expiry date.
One of the following vendor pharmacies will deliver Zefan 250 mg/50 mg/500 mg Tablet MR: MRS, ANP, MIP, TNH, PPR, INC, SHN, VHP, EQN, AGT, HGI, ADT, LMS, RDH, AYM, BAL, DYL, SPD, AVS, HPC, VSL, GMA, MSD, DAO, SHC, GLD, PTP, ANS, OHM, GHR, AHP, USF, AAY, EVP, BNT, AMH, NAS, AXM, RVC, RHL, SWP, CLT, RRP, WAD, SNG, DGN, ZVP, WHP, SBA, XMX, GFL, PMA, SRG, KHH, ZEL, OWP, BSN, MKT, TRP, SVH, CRN, YMI, HZF, AYN, DHP, KMC, BRC, KNH, RPI, OMV, PVP, HIP, AVB, PWN, JHC, MPC, SLC, SCP, MAM, FGH, PRL, DLP, NVL, NDP, ASP, HTS, STA, DPL, AVL, BLP, FRM, JIV, BDI, BNA, NTB, MAK, TOM, PLT, ALY, EMB, VOP, RHW, BJP, SGC, VSC, MJT, BNC, SSI, QTM, EAN, MDO, ENP, SSS, HPP, RPP, ATL, VTR, SGH, APS, DRA, LHP, BBN, DLY, STS, PHC, GNC, HBV, IPL, NLG, SWA, BLS, SPF, UHP, UPA, JVN, GDA, SJP, GEO, OBS, NLP, MAP, WSI, QLF, HCP, EPS, VNS, SIO, MDH, ARD, OIP, SAA, SDM, RTL, IPP, PRT, SMN, SBL, VDH, IAD, BHS, GBL, RWP, BLE, SCH, TFP, WDE, GLM, PEN, HSP, RAC, RDR, PRC, LHA, NTL, DFP, MLC, HMP, BHM, GPP, SAF, TSS, KHD, BAP, MBP, HNP, NXG, ESY, SLN, VRS, BHP, PNQ, PRN, RHS, NNP, KIS, GGL, HEX, BIO, PTI, BGS, FIP, GPT, ANT, SHG, RSA, ALC, NPH, RKS, JVO, NSL, WPL, MAX, WHL, LCC, JBT, HWS, DPP, UMP, NVY, AMR, RGH, BTM, AFT, KIM, DVH, DZY, UVD, 1MH, ABP, ATP, SNH, JJE, BBS, NEO, DHR, OWN, EEC, HLT, GTC, SHD, SVS, 9MM, 4IT, RUS, THP, HAT, IMC, PNT, MKS, TAT, BHA, BMJ, JSL, VJS, DYG, SDE, CMD, KLC, BJR, KHC, CMC, SMS, ZPR, PHN, HSM, PSF, AYU, CPK, AAR, RSS, OLT